Colorado, 2005

Hail in Colorado, June 12, 2005

June 12, 2005 · NWS PUB · 4 events in 3 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 12, 2:31 AM MST, 10 hours 32 minutes earlier.

Area forecast discussion, Jun 12, 2:31 AM MST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
331 AM MDT SUN JUN 12 2005

.SHORT TERM...
(TODAY AND TONIGHT)

PCPN CHANCES THE MAIN CONCERN. CURRENTLY PCPN COVERS A LARGE AREA OF
SERN CO.  SATELLITE IMAGES SHOWING UPR TROF NR THE WRN CO BORDER THIS
MORNING.  THIS TROF IS EXPECTED TO MOVE E ACRS THE STATE TODAY AND
THIS EVENING WITH A CLOSED LOW DEVELOPING OVR WY THIS EVENING.  THE
BEST UPR LIFT WITH THE TROF WL BE THIS MORNING AND INTO THE EARLY
AFTERNOON.  THEN AS THE TROF MOVES EWRD SUBSIDENCE ON THE BACKSIDE WL
TAKE OVR.  SO FOR THE MORNING HRS WL KEEP SCT TO LIKELY POPS ACRS THE
AREA.  FOR THIS AFTERNOON WL KEEP THE HYR POPS OVR THE FAR ERN AREAS
WHERE THE UPR LIFT WL CONTINUE. WL GO WITH ISOLD TO SCT POPS OVR THE
REST OF THE AREA...AS AVAILABLE MSTR AND HEATING SHOULD CONTINUE TO
GIVE THE AREA PCPN CHANCES. COULD STILL HAVE SOME POTENTIAL FOR
SEVERE WEATHER OVR THE FAR E PLAINS THIS AFTERNOON BEFORE THE GOOD
UPR LIFT MOVES E OF THE AREA.

TONIGHT THE UPR LOW WL MOVE OVR WRN SD AND WRN NE AND THE GRADIENT
ALOFT OVR CO BECOMES STRONGER FROM THE WEST SO WL GO WITH SOME
STRONGER WIND GUSTS OVR THE HYR ELEVATIONS OVERNIGHT. PCPN DURING
THE EVENING HRS SHOULD START TO DECREASE FROM WEST TO EAST AS THE
BEST DYNAMICS MOVE E OF THE STATE AND WE LOSE THE DAYTIME HEATING.
AFTER MIDNIGHT THE ONLY AREA THAT WL PROBABLY STILL HAVE SOME CHC
FOR PCPN WL BE THE CENTRAL MTS AS A NEW SHRTWV ROTATES AROUND THE
BACKSIDE OF THE UPR LOW INTO NRN CO.

.LONG TERM...
(MONDAY THROUGH SATURDAY)

CHALLENGES ARE TEMPERATURES AND SLIGHT CHANCES FOR PRECIPITATION
FOR SOME DAYS.

MONDAY...UPPER TROUGH MIGRATES TO THE PLAINS STATES...WITH THE
RESULT BEING FAIRLY STRONG NORTHWEST FLOW ALOFT BUT DRY AIR.  BY 00Z
H7 TEMPERATURES RUNNING FROM 7 TO 13 DEGREES CELSIUS...SO SHOULD BE
QUITE MILD WITH READINGS IN THE 70S AND 80S PLAINS AND HIGH
VALLEYS...50S AND 60S MOUNTAINS.

ON TUESDAY...H7 TEMPERATURES REALLY DO NOT WARM THAT MUCH...DESPITE
THE FACT THE RIDGE IS BUILDING OVER THE ROCKIES.  GRIDS SHOW
SLIGHTLY WARMER READINGS AND ONLY LOWER A DEGREE OR TWO.  DECIDED TO
TAKE ISOLATED POPS OUT OF THE FORECAST FOR THE AFTERNOON AND
EVENING...AS VERY LITTLE MOISTURE PROGGED BY THE MODELS.

WEDNESDAY AND THURSDAY...AS RIDGE ESTABLISHES ITSELF OVER THE AREA
TEMPERATURES SHOULD WARM TO THE 80S OVER THE PLAINS WITH INCREASE
IN TEMPERATURES ALOFT BY 1 TO 3 DEGREES CELSIUS.  ALSO...MODELS
SHOW A CONTINUED HINT OF MEAGER SUBTROPICAL MOISTURE ENTERING THE
AREA...SO ISOLATED POPS CONTINUED FOR THE AFTERNOON AND EVENING.

FOR FRIDAY AND SATURDAY...UPPER LOW OVER PACIFIC NORTHWEST FAR ENOUGH
AWAY TO LEAVE FORECAST DRY AS SUBTROPICAL MOISTURE MIGRATES TO THE
EAST...AND AIR COLUMN VERY WARM OVER CWFA. GOING FORECAST OF NO POPS
AND WARM WEATHER JUST GIVEN SOME MINOR TWEAKS. FOR FIRE WEATHER...
FUELS WILL BE GIVEN A CHANCE TO DRY AFTER WETTING RAINS OF THIS
WEEKEND...BUT NO CONCERNS AT THIS TIME. -TLM-

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 12, 5:45 AM MST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
645 AM MDT SUN JUN 12 2005

COZ058>089-093>099-131300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
520 AM MDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND INTO THE EVENING
ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO.  ONE OR TWO SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS MAINLY
AFTER NOON.  THE AREAS MOST SUSCEPTIBLE TO SEVERE STORMS WILL BE
KIOWA...BENT...PROWERS AND BACA COUNTIES...WHERE HAIL AROUND 1 INCH
IN DIAMETER WILL BE POSSIBLE.  THE MAIN THREATS FROM STORMS ACROSS
THE AREA TODAY WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN
AND HAIL UP TO 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY AND THURSDAY.  THE MAIN THREATS WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...AND HAIL UNDER 1/2 INCH IN
DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE MAINLY BETWEEN NOON AND 8 PM OVER THE SOUTHEAST COLORADO
PLAINS.

The radar

The Pueblo radar (KPUX), 138 km away, was scanning. The volume nearest the first event began at 20:04 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Prowers

When
June 12, 1:03 PM MST to 1:13 PM MST
Where
Prowers County, 5 mi NNW of Lamar
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.150, -102.650

Hail, El Paso

When
June 12, 1:29 PM MST to 1:36 PM MST
Where
El Paso County, 5 mi SSW of Black Forest
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.950, -104.733

Hail, Baca

When
June 12, 1:45 PM MST to 1:50 PM MST
Where
Baca County, 13 mi N of Springfield
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.583, -102.617

Hail, Prowers

When
June 12, 5:42 PM MST to 5:50 PM MST
Where
Prowers County, 17 mi S of Lamar
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.833, -102.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456182, 5456183, 5456184, 5456185.